|Methadone is a narcotic which is used in the treatment of heroine addiction.
Methadone is also considered to be a pain killer and can only be prescribed by a doctor.
Many people run into serious problems mixing Methadone and pain killers because they are unaware of how dangerous Methadone can really be.
Alone, Methadone is the number one drug for overdose, beating both cocaine and heroine.
The startling fact is that the deaths are from people who are legally using Methadone. People who use Methadone for pain will often take other pain killers as well.
People who are using Methadone for heroine addiction may not be aware that Methadone also has pain killing properties. Mixing Methadone and pain killers can result in decreased lung function.
When the patient goes to sleep there is not sufficient function for the patient to breathe and this often results in death.
The problem with mixing methadone and pain killers is something that many doctors fail to educate the patient about.
Many doctors will inform the patient about the risks of taking Methadone and still using heroine but fail to educate the patient about the other risks that go along with other narcotics and pain killers.
Methadone patients are also extremely sensitive to other analgesics. The body handles pain killers differently if a person is on Methadone.
Depending on the dosage and the pain killer taken, the patient can become very uncomfortable after mixing Methadone and pain killers. The condition could possibly lead up to the patient’s death.
Anybody who is taking Methadone needs to take special care to educate themselves about the side effects and the possibility of other drug reactions.